Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 6, 1999, 6:47 PM EDT for Wayne County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 1999, 6:47 PM EDT (22:47 UTC)
- Expired
- Sep 6, 1999, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wayne County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 062247 FFWRDU NCC191-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 647 PM EDT MON SEP 6 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN NORTH CAROLINA * UNTIL 900 PM EDT * AT 645 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM STEVENS MILLS NORTHEAST TO EUREKA. RAINFALL AMOUNTS OF TWO TO THREE INCHES OF RAIN PER HOUR ARE INDICATED. FLOODING OF ROADS AND NORMALLY FLOOD PRONE AREAS IS HIGHLY LIKELY. RESIDENTS SHOULD MONITOR THE LOCAL STREAMS AND CREEKS AND MOTORISTS SHOULD AVOID AREAS WHERE HEAVY RAINS ARE OCCURRING. DON'.T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! RLH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:42 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 1:42 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 142 PM EDT MON SEP 6 1999 REMNANTS OF DENNIS AND WEAK IMPULSE ON SOUTH END ACROSS EAST-CENTRAL NCAROLINA...GENERATING QUITE A BIT OF RAIN WITH EMBEDED TSTMS EASTERN HALF OF STATE. WITH MAIN S/W ASSOCIATED WITH DENNIS FINALLY LIFTING NORTHEAST AND WEAK IMPULSE MOVES OFFSHORE EARLY EVENING...RAIN SHOULD COME TO AN END. EVENTHOUGH MAIN CENTER LIFTS NORTHEAST AWAY FROM AREA...TROFINESS REMAINS OVER THE MID ATLC REGION ALOFT/SURFACE REMAINDER OF THE PERIOD. ANOTHER S/W IMPULSE DROPS SOUTHEAST FROM NORTHERN PLAINS SHEARING/WEAKENING AS IT MOVES TOWARD THE AREA...MAIN ENERGY STAYING NORTH. SIMILARLY SURFACE FRONT WEAKENS/HARD TO FIND BY THE TIME REACHES THE CWA. THUS THINK BOTH MOS POPS ON THE HIGH SIDE FOR TONIGHT. SO FOR TONIGHT...PLENTY OF TROPICAL MOISTURE AROUND WILL RESULT IN CONSIDERABLE CLOUD COVER OVERNIGHT. THINK AREAS THAT CURRENTLY HAVE BREAKS WILL FILL BACK IN WITH LOW CLOUDS/FOG TONIGHT. WILL LEAVE SMALL CHANCE SHOWERS (TSTMS SLIM DUE TO CLOUD COVER) IN FOR IMPULSE SKIRTING ACROSS. LOOKS LIKE BEST CHANCE MAINLY THIS EVENING. 15Z RUC BRINGS WEAK RIDGING OVER THE AREA TONIGHT. MID TO UPPER 60S REASONABLE ON TEMPERATURES. TUESDAY...AFTER A CLOUDY START...SHOULD SEE MORE BREAKS. PLENTY OF MOISURE STILL AROUND. THE COMBINATION OF AFTERNOON HEATING/TROUGH OVER AREA WILL MAKE THINGS UNSTABLE ENOUGH TO GENERATE LOW CHANCES FOR SHOWERS/TSTMS ESPECIALLY IN THE AFTERNOON. TEMPERATURES A BIT TRICKY BUT WILL GO UNDER MOS DUE TO MOIST/WET GROUNDS FROM RECENT HEAVY RAINS. A FEW SHOWERS/TSTM COULD LINGER INTO EARLY EVENING TUESDAY OTHERWISE PARTLY CLOUDY TUESDAY NIGHT. WEDNESDAY...MORE SUNSHINE. WILL GO AT OR NEAR MOS. EXTENDED....ANOTHER FRONT FROM THE CENTRAL PLAINS WILL CROSS THE AREA THURSDAY INTO FRIDAY BRINGING A CHANCE FOR SHOWERS/TSTMS. DRY FOR SATURDAY AS HIGH PRESSURE BUILDS OVER. THATS IT. ENJOY THE EVENING. .RAH...NONE. RA
In the hours before
Local storm report, Sep 6, 6:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT MON SEP 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM WILSON NC WIND DAMAGE
09/06/99 WILSON EAST OF WILSON ON 42E NEAR
THE LANDFILL...SIDING
BLOWN OFF A HOUSE.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:52 PM EDT | Tornado Warning | RAH | Halifax, Warren | 33 min |
| Sep 6, 6:06 PM EDT | Flash Flood Warning | RAH | Edgecombe | 2 hr |
| Sep 6, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 31 min |
| Sep 6, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 32 min |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.